Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



There are no denting points
in the unit ball of $WC(K,X)$

Author: T. S. S. R. K. Rao
Journal: Proc. Amer. Math. Soc. 127 (1999), 2969-2973
MSC (1991): Primary 46B20, 46E40
Published electronically: April 28, 1999
MathSciNet review: 1610781
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For an infinite compact set $K$ and for any Banach space $X$ we show that the unit ball of the space of $X$-valued functions that are continuous when $X$ is equipped with the weak topology, has no denting points.

References [Enhancements On Off] (What's this?)

  • [De] J.A. De Reyna, J. Diestel, V. Lomonosov and L.R. Piazza, Some observations about the space of weakly continuous functions from a compact space into a Banach space, Questiones Mathematicae 15 (1992), 415-425. MR 94b:46055
  • [DU] J. Diestel and J.J. Uhl, Vector measures, Math. Surveys, No. 15, Providence, Rhode Island, 1977. MR 56:12216
  • [D] J. Diestel, Sequences and Series in Banach spaces, GTM, No. 92, Springer, Berlin, 1984. MR 85i:46020
  • [DS] N. Dunford and J.T. Schwartz, Linear operators, Part I: General Theory, Interscience publishers, New York, 1958. MR 90g:47001a (Reprint)
  • [E] G. Emmanuele, Remarks on weak compactness of operators defined on certain injective tensor products, Proc. Amer. Math. Soc., 116 (1992), 473-476. MR 92m:46109
  • [G] R. Gr[??]a\'{s}lewicz, Extreme operator valued continuous maps, Arkiv for Matematik 29 (1991), 73-81. MR 92h:46049
  • [H] R.B. Holmes, Geometric functional analysis and its applications, GTM, No. 24, Springer, Berlin, 1975. MR 53:14085
  • [LLT] Bor-Luh Lin, Pei-Kee Lin and S.L. Troyanski, Characterizations of denting points, Proc. Amer. Math. Soc. 102 (1988), 526-528. MR 89e:46016
  • [L] H.E. Lacey, The isometric theory of classical Banach spaces, Springer, Berlin, 1974. MR 58:12308
  • [R1] T.S.S.R.K. Rao, A note on extreme points of $WC(K,X)_1^\ast$, J. Ramanujan Math. Soc. 9 (1994), 215-219. MR 95j:46039
  • [R2] T.S.S.R.K. Rao, On a theorem of Dunford, Pettis and Phillips, Real Analysis Exchange 20 (1994/5), 741-743. MR 96d:46057
  • [S] M. Sharir, Characterization and properties of extreme operators into $C(Y)$, Israel J. Math. 12 (1972) 174-183. MR 47:5574

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B20, 46E40

Retrieve articles in all journals with MSC (1991): 46B20, 46E40

Additional Information

T. S. S. R. K. Rao
Affiliation: Indian Statistical Institute, R.V. College Post, Bangalore 560 059, India

Keywords: Denting point, vector valued continuous functions
Published electronically: April 28, 1999
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society